Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 20, NWS Norman, OK

July 3, 2000Payne County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 3, 2000, 4:41 AM CDT for Payne County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2000, 4:41 AM CDT (09:41 UTC)
Expired
Jul 3, 2000, 7:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Payne County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 030941
FFWOUN
OKC119-031230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
441 AM CDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PAYNE COUNTY IN CENTRAL OKLAHOMA

* UNTIL 730 AM CDT

* AT 441 AM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
  FALLING JUST TO THE EAST AND NORTHEAST OF STILLWATER.  RADAR
  INDICATES THAT MORE THAN THREE INCHES OF RAIN HAD FALLEN BETWEEN
  MIDNIGHT AND 4 AM OVER PARTS OF CENTRAL PAYNE COUNTY... AND HEAVY
  RAIN IS LIKELY TO CONTINUE THROUGH THE EARLY MORNING HOURS.

* LOCATIONS IN THE WARNING INCLUDE GLENCOE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3617 9700 3606 9701 3610 9690 3625 9684
          3626 9700

$$
CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:10 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 3, 2:10 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 AM CDT MON JUL 3 2000

SOME OF THE SHOWERS AND STORMS MAY MAKE IT INTO THE WESTERN PART OF
OK THIS MORNING AND THE STRONG LOW LEVEL JET NORTH-SOUTH THROUGH
CENTRAL OK COULD ALSO BE THE FOCUS FOR SOME DEVELOPMENT THIS
MORNING. POPS WILL BE CARRIED THROUGH TUESDAY NIGHT AS THE AIRMASS
REMAINS VERY MOIST. MID-LEVEL LAPSE RATES ARE FORECAST TO DECREASE
SLIGHTLY...BUT WEVE SEEN THE MODELS BEING MUCH TO QUICK LATELY WITH
THE BUILDING OF THE UPPER RIDGE OVER THE SOUTHERN PLAINS AND MIDWEST.

A SMALL-SCALE WEAK UPPER TROUGH IS EVIDENT OVER EASTERN AZ THIS
MORNING MOVING AROUND THE WEST SIDE OF THE UPPER RIDGE. AS THIS
MOVES ACROSS CO AND INTO KS BY EVENING, IT WILL LIKELY PROVIDE
SUFFICIENT LIFT FOR SHOWERS AND THUNDERSTORMS OVER NORTHERN OK
TONIGHT. ADDITIONALLY, A STRONG LOW-LEVEL JET IS FORECAST TO SET UP
WITH A FAIR AMOUNT OF LIFE PREDICTED INTO NORTH CENTRAL OK IN THE
310K-315K LAYER. AREAS FARTHER SOUTH WILL CARRY A CHANCE FOR TONIGHT.

THE EXTENDED FORECAST WILL BE LEFT AS IS FOR NOW (RATHER HOT AND
HUMID). LATER SHIFTS WILL EVALUATE HOW CONVINCING THE UPPER RIDGE
WILL BE IN SHUTTING OFF THIS DAILY RAINFALL BY MIDWEEK.

FCSTID = 9
OKC   88  72  92  73 /  20  40  40  20
HBR   92  72  93  74 /  30  40  30  20
SPS   93  73  94  74 /  30  30  30  20
GAG   90  72  89  72 /  30  60  30  20
PNC   91  72  93  73 /  30  60  40  20
DUA   88  74  93  73 /  20  30  30  20

.OUN...
OK...NONE.
TX...NONE.

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.